Uveitis and steroid deops
I was diagnosed with uveitis in my right eye in March. The doctor put me on steroid eye drops. Six times a day for two weeks , then 4 times a day. The retina specialist added a non steroid anti inflammatory drop four times a day. My condition has improved and I have seen both doctors every two weeks . I am now on a taper of the eye drops – 3 times a day for a week, then 2x, etc. My question is I have been seem to be eating more and gaining weight- Could the steroid eye drops be causing this?
Interested in more discussions like this? Go to the Eye Conditions Support Group.
I am on steroids as well for another eye condition. Also tapering, almost stopped now. I also gained weight. I did loose a lot of weight before though, because of the pain and stress. Now I am feeling better and probably my body needs less energy hence the weight gain.
I too, have Uveitis in my right eye and was placed on steroid drops 4 times a day. My opthamologist referred me to a specialist . In the past year or so, I've had 3 retinal detachment surgeries as well. My blood work tested positive for HLA-B27 gene variant. Positive ANA last year. Anyone have Uveitis due to underlying autoimmune disorder?
My ophthalmologist mentioned at my first visit for uveitis that she would check bloodwork if it didn’t respond to treatment. It did respond to the drugs. I do have psoriasis and eczema. Several years ago I had a gi condition that they never found the cause . I wasted tested for celiac among other things. I don’t remember if they did an ANA. I had high CRP- they never found the reason. I have found my body does better on a gluten and grain free diet.
Hello. Did you take the steroids as eye drops?? If so, how much? Curious about the weight gain…do you think it's from the steroids that enhance appetite??? I think that even eye drops are absorbed into the blood stream!!! What eye condition are you treating?? The steroids have been prescribed for me to perhaps help the blurring I have after cataract surgery.. (not really helping). Thanks
I now take one drop per day. Besides that I used lots of artificial tears and lubricants. I was originally treated for map dot fingerprint dystrophy. But recently I was diagnosed with Thygeson. For the Thygeson I take the steroids. To the best of my knowledge the steroids are not meant to have the extra effect to clear the vision. The artificial tears should do that better (and you can use that more often). Indeed Everything goes into the bloodstream and the body. Sometimes I can taste the steroid in my throat even.
yes, that is how they found out i had an autoimmune. i had Uveitis, went to specialist who asked if i had lupus or RA? I said neither one i know of and he told me to get checked because he rarely sees uveitis without an autoimmune disease. I got tested and sure enough i have several. I always thought i did and had been tested numerous times throughout my life but finally caught the lab at the right time.
Thanks, I wish I had requested the ANA when I got the diagnosis. Now, that the inflammation has cleared up, I think it would probably be negative. If it recurs, I will request the ANA
Thank you for your reply ! Yes, it’s all pieces to the puzzle. I’m so frustrated because know there’s something behind all my symptoms. As they say it takes a while to get a diagnosis which is so unfortunate.